Hail, Peach
- When
- April 22, 10:30 AM EST to 10:35 AM EST
- Where
- Peach County, Byron
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.883, -83.950
The public reported penny-sized hail.
57 hail, 26 thunderstorm wind, 2 lightning, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 22, 4:20 AM EST, 6 hours 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 520 AM EDT FRI APR 22 2005 .SHORT TERM... LATEST RUN OF MODELS SIMILAR WITH COLD FRONT MOVING INTO NORTHWEST ALABAMA BY LATE TODAY THEN ACROSS NORTH GEORGIA TONIGHT...NEARING A LAGRANGE TO ATHENS LINE BY 12Z SATURDAY. WATCHING AREA OF SHOWERS/THUNDERSTORMS DRIFTING SOUTHEAST FROM TENNESSEE INTO NORTH ALABAMA. THINK SOME OF IT WILL MAKE IT INTO NORTH GEORGIA LATER THIS MORNING...BUT LOOK FOR BEST CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING AS FRONT APPROACHES/MOVES THROUGH. STABILITY INDICES INDICATING SOME STORMS COULD BE SEVERE WITH DAMAGING WIND BEING THE MAIN THREAT. WILL INCLUDE A MENTION OF POSSIBLE SEVERE STORMS IN THE ZONES. FRONT PROGGED TO MOVE OFF THE GEORGIA COAST SATURDAY AFTERNOON BUT WITH WRAPAROUND COULD SEE SHOWERS LINGER OVER THE AREA (ESPECIALLY NORTH) THROUGHOUT THE DAY. WINDS LOOK TO PICK UP QUITE A BIT BEHIND THE FRONT AND COULD SEE GUSTS UP TO 30 MPH. WITH LITTLE RISE IN TEMPS FROM OVERNIGHT LOWS EXPECTED (ESPECIALLY ACROSS THE NORTH)...THE WEEKEND NOT SHAPING UP TO BE A GOOD ONE. WILL END ALL PRECIP BY SATURDAY NIGHT. WINDS DIMINISH SOME...BUT WILL MAKE LOWS IN THE 30S SUNDAY MORNING FEEL EVEN COLDER. WELL BELOW NORMAL TEMPS LOOK TO CONTINUE SUNDAY WITH SOME HIGHS AS MUCH AS 20 DEGREES COLDER THAN WHAT WE EXPERIENCED EARLIER THIS WEEK. .LONG TERM... AXIS OF BROAD UPPER TROUGH SHIFTS EAST OF OUR AREA MONDAY WITH FLOW BECOMING MORE ZONAL INTO MID WEEK. EXTENDED PROGS SHOW NEXT FRONTAL BOUNDARY APPROACHING THE STATE DURING THE TUESDAY/WEDNESDAY TIME FRAME AND WILL CONTINUE LOW POPS DURING THAT PERIOD. EXPECT A GRADUAL WARMING TREND WITH HIGHS GETTING BACK TO NEAR NORMAL WEDNESDAY. && .AVIATION... CEILINGS SHOULD REMAIN VFR UNLESS THUNDERSTORMS COME ACROSS TAF SITES WHICH COULD HAPPEN ALMOST ANY TIME AFTER 12Z BUT MOST LIKELY TONIGHT. AT LEAST SOME CLOUDS/CEILINGS 3500-5000 FT. ONLY BRIEF VSBY RESTRICTIONS DUE TO FOG THIS MORNING...IF ANY AT ALL. OTHERWISE VSBY RESTRICTIONS POSSIBLE FROM SHOWERS/STORMS. WINDS BECOMING SW 10-15 KTS WITH SOME GUSTS. BDL && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 77 55 60 37 / 60 60 30 10 ATHENS 77 56 62 37 / 60 60 30 10 GAINESVILLE 76 55 59 36 / 60 60 30 10 ROME 77 53 62 35 / 70 70 20 10 COLUMBUS 79 59 66 39 / 50 50 30 10 MACON 80 59 67 38 / 50 50 30 10 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 AM EDT FRI APR 22 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-230900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 500 AM EDT FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...SCATTERED SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING... .SYNOPSIS... A STRONG COLD FRONT WILL MOVE TO THE TENNESSEE VALLEY THIS EVENING... AND TO CENTRAL AND SOUTH GEORGIA SATURDAY MORNING. .PRIMARY HAZARD... THE PRIMARY HAZARDS FROM SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. TORNADOES WILL BE POSSIBLE ACROSS PARTS OF NORTHWEST GEORGIA LATE THIS AFTERNOON. THE BEST LOCATION FOR SEVERE THUNDERSTORMS WILL BE NORTH AND WEST OF MACON LATE THIS AFTERNOON AND EVENING. HOWEVER...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE BY MIDDAY. SEVERE STORMS COULD CONTINUE AFTER MIDNIGHT. .DISCUSSION... INTENSE CONVECTIVE DEVELOPMENT IS EXPECTED AHEAD OF A STRONG COLD FRONT LATE THIS AFTERNOON AS A MID LEVEL DRY SLOT SPREADS ACROSS THE TENNESSEE VALLEY. CAPES WILL INCREASE 1000 TO 2000. STORM POTENTIAL WILL BE ENHANCED BY STRENGTHENING SHEAR ASSOCIATED WITH A DIGGING UPPER TROUGH AND A DIVERGENT MID LEVEL JET STREAK. VERTICAL SHEAR PROFILES WILL BE SUPPORTIVE OF SUPERCELLS WITH HIGH POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. TORNADOES WILL BE POSSIBLE OVER NORTHWEST GEORGIA INITIALLY LATE THIS AFTERNOON OR EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD OCCUR ANY TIME THIS AFTERNOON AND IS EXPECTED BY EVENING. EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION. .DAY TWO THROUGH DAY SEVEN...SATURDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS SOUTHEAST OF MACON EARLY SATURDAY. STRONG GUSTY WINDS CAN BE EXPECTED SATURDAY. FIRE WEATHER CONDITIONS COULD BECOME CRITICAL SUNDAY. NO HAZARDOUS WEATHER EXPECTED MONDAY OR THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA. BDL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1111 AM EDT FRI APR 22 2005 GAZ082-221545- 1111 AM EDT FRI APR 22 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN BIBB COUNTY UNTIL 1145 AM EDT... AT 1100 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTH OF LIZELLA...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL AFFECT SOUTH PARTS OF MACON AND SKIPPERTON. THIS STORM COULD INTENSIFY TO SEVERE LEVELS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1119 AM EDT FRI APR 22 2005 GAZ011-221545- 1119 AM EDT FRI APR 22 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN CHATTOOGA COUNTY UNTIL 1145 AM EDT... AT 1111 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SUMMERVILLE...MOVING NORTHEAST AT 30 MPH. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1126 AM EDT FRI APR 22 2005 GAZ094-095-221600- 1126 AM EDT FRI APR 22 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN HOUSTON AND PEACH COUNTIES UNTIL NOON EDT... AT 1121 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER POWERSVILLE...MOVING EAST AT 25 MPH. THIS STORM WILL AFFECT THE CENTERVILLE AND WARNER ROBBINS AREAS. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The Atlanta radar (KFFC), 81 km away, was scanning. The volume nearest the first event began at 15:30 UTC.
57 hail, 26 thunderstorm wind, 2 lightning. Local standard time, as filed.
The public reported penny-sized hail.
The Georgia Forestry Commision reported that a few trees were blown down in the Macon area.
The public reported quarter-sized hail. In addition, wind gusts were estimated between 50 and 60 mph.
The Times Georgian of Carrollton reported that lightning struck a tree next to the Starting Block Learning Center sending smoke into the building. The building was evacuated as a result. In addition, lightning struck an underground service entrance to a Target store, causing a high voltage transformer to burn.
The Heard County 911 Center reported penny-sized hail.
The public reported that numerous to widespread trees were blown down along a line from Cleveland to Helen. The doors were blown in at Universal Chevrolet in Cleveland and golf carts were moved across the lot.
The public reported quarter-sized hail for a period of around 10 minutes. The hail covered the ground in some places.
The Dawson County 911 Center reported that a few trees and power lines were down near the Amicalola Falls State Park.
The public reported penny-sized hail.
The public reported quarter-sized hail.
A storm spotter reported quarter-sized hail in Winston, while the public observed penny-sized hail at the Wal Mart in Douglasville.
The public reported penny to quarter-sized hail.
The Cherokee County Emergency Managment Director reported that several trees were down.
The public reported penny to quarter-sized hail near the community of Major in far northeast Coweta county.
The public reported that the tin roof was peeled off a shed and one large 35 foot tall Hickory Nut Tree was blown down.
The public reported that a tree was down along Kings Highway, with several small limbs also down in the area.
The public reported nickel-sized hail.
The public reported penny to quarter-sized hail.
The public reported penny to quarter-sized hail. The hail lasted from six to eight minutes.
The Times Georgian of Carrollton reported that thunderstorm winds downed a number of trees and power lines in the city.
The public reported penny-sized hail in Tucker near the Gwinnett County line.
The public reported penny-sized hail.
The public reported penny to nickel-sized hail.
The Gwinnett County SkyWarn Coordinator and the public reported penny-sized hail.
The public reported nickel-sized hail.
The Fayette County Emergency Management Director reported that several trees were blown down.
The Spalding County 911 Center reported that many trees were down throughout the county. In addition, four power lines were down in Griffin at Cherokee Avenue and Fayetteville Road.
The Rockdale County 911 Center reported that several trees were down in the far southeast part of the county near the Newton County line along Interstate-20, and Pleasant Hill Road, Hamel Court, and Willow Court.
The Pike County 911 Center reported that a couple of trees were blown down.
The Newton County 911 Center reported that two trees were down at Emory Street and Echols Street.
The Lamar County Sheriff's Office reported that several power lines were down throughout the county. The public reported that several large limbs were down in the Milner area.
The public reported penny-sized hail.
The Walton County 911 Center reported that many trees had been blown down throughout the county.
The Madison County 911 Center reported that one tree was blown down across U.S. Highway 29 just south of Danielsville.
The Oconee County 911 Center reported that several trees were down throughout the county.
The Monroe County Emergency Management Director reported that a direct lightning strike at the 911 center rendered all of the phones and radios in the facility unuseable.
The Upson County Emergency Management Director reported nickel-sized hail south of Thomaston, while the public reported penny-sized hail in Thomaston.
An amatuer radio operator reported penny-sized hail.
The Butts County Fire Department reported that several trees were down.
The Lexington Police Department reported that several trees were blown down.
The Monroe County Emergency Management Director reported that two trees and two power lines were down near Forsyth.
The public reported penny-sized hail.
The public reported quarter-sized hail.
The Bibb County Emergency Management Director reported that numerous trees and power lines were down throughout the city. The Macon Telegraph reported that trees were down on power lines in four different areas of Macon. In addition, thunderstorm winds capsized a boat on Lake Tobesofkee, approximately 9 miles west of Macon.
Numerous reports of penny to nickel-sized hail were received from the public.
The Baldwin County 911 Center reported that a few trees were down scattered throughout the Milledgeville area.
The public reported nickel-sized hail.
The public reported nickel-sized hail.
The public reported penny-sized hail.
The Wilkinson County 911 Center reported that one tree and an old weak sign were blown down.
The public reported nickel-sized hail.
The public reported penny-sized hail at the Blue Cross/Blue Shield Center south of Columbus as well as nickel-sized hail in the northeast part of Columbus.
The public reported nickel-sized hail.
The Dooly County 911 Center reported nickel-sized hail.
The public reported penny-sized hail.
The public reported quarter-sized hail.
The Talbot County Sheriff's Office reported penny-sized hail.
The Alamo Police Department reported that several power lines were down because of large limbs that fell on them. A tree was blown down in Glenwood.
The Taylor County 911 Center reported penny-sized hail.
The public reported penny-sized hail.
The Schley County 911 Center reported penny-sized hail.
The Dooly County 911 Center reported nickel-sized hail in Byromville and the public reported nickel-sized hail in Vienna.
The Chattahoochee County Sheriff's Office reported penny-sized hail.
The Dooly County 911 Center reported nickel-sized hail southwest of Vienna and the public reported nickel-sized hail in Vienna.
A trained spotter reported golf ball-sized hail just each of Cordele, while the public reported nickel-sized hail in Cordele.
The Dade County 911 Center reported ping-pong ball-sized hail. The public reported nickel-sized hail, which covered the ground in some locations.
The Dade County 911 Center reported that a number of trees were down in the area, especially around Trenton. An amatuer radio operator confirmed that many trees and several power lines were down. The Dade County Sentinel reported that thunderstorm winds caused damage to roofs and blew down trees throughout the county. A portion of a roof was torn off a barn in northwest Dade county in the Sand Mountain area near Cole City. A roof was also blown off a nearby storage building and it was carried nearly 40 yards away. Some 25-30 trees were blown down in the Edgewood area of Trenton casusing minor damage to the side of one home. A trailer was also damaged and a car was destroyed when a large oak tree fell on it.
Numerous reports of large hail, ranging in size from quarters to golf balls were received from the public. Damage was reported to roofs of several homes in the area. Most of the golf ball-sized hail was reported in the Ringgold area, with mostly quarter to half-dollar-sized hail elsewhere.
Several reports of hail were received from amateur radio operators and the public. Quarter-sized hail was reported in Chickamauga, just south of Chickamauga, and near Rock Spring. Nickel-sized hail was reported in Flintstone and just south of Flintstone.
The public reported nickel-sized hail in Menlo and Trion, with dime-sized hail just east of Lyerly.
The public reported penny-sized hail.
The public reported that a home sustained significant damage from strong thunderstorm straight-line winds. At one residence on River Road in the northeast part of Dalton, the roof was blown off a barn, a portion of a garage, and several windows were blown out. A roof was also blown off the porch of a neighboring house. A lot of trees were also blown down in the area. The Whitfield County 911 Center reported that a few trees and power lines were down, especially in the Dalton area.
Several reports of large hail were received from the public and an amateur radio operator. Hail ranging in size from pennies to golf balls fell in the Rome area, with quarter to half-dollar-sized hail in the Shannon area.
The Murray County 911 Center reported that three trees were blown down and a roof was blown off a minor structure. A trained spotter reported that wind gusts were estimated at 60 mph.
The public reported quarter-sized hail.
The public reported penny to nickel-sized hail.
The public reported ping-pong ball-sized hail approximately two miles east of the intersection of CCC Camp Road and Hyden Tyler Road near Hasslers Mill.
The public reported nickel-sized hail in Silver Creek and penny-sized hail in the Six Mile area near the Mayfield Dairy and Floyd College.
The public reported quarter-sized hail.
The public reported that penny-sized hail fell for several minutes.
The public reported nickel-sized hail in Canton, while numerous reports of penny-sized hail were received from the public and the Cherokee County Emergency Management Director from Canton, and from three miles west to one mile south of Woodstock near the Cobb county line.
The public reported penny-sized hail.
Numerous reports of hail, ranging in size from pennies to quarters were received from the public. At some locations the hail fell for a period of up to five minutes. Nickel-sized hail was reported in Chamblee, Tucker, Doraville, and Dunwoody, quarter-sized hail was reported in Chamblee, and half-dollar-sized hail was reported in Doraville.
The public reported nickel to quarter-sized hail. At one location, nickel-sized hail lasted for a period of three to four minutes and covered the ground.
Several reports of penny to nickel-sized hail were received from the public in Norcross, Lilburn, and Berkeley Lakes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448264, 5448263, 5448161, 5448366, 5447962, 5447964, 5447968, 5447960, 5447963, 5447965, 5447966, 5447969, 5447959, 5447961, 5447970, 5448265, 5447967, 5447958, 5447971, 5448365, 5448160, 5447973, 5448051, 5448159, 5448050, 5447972, 5448049, 5448054, 5447974, 5448053, 5448056, 5448163, 5448052, 5448152, 5448055, 5448262, 5448059, 5448058, 5448057, 5448060, and more.